Alert archive / Nebraska / Areal Flood Warnings in 2021
Areal Flood Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this areal flood warning at Aug 20, 2021, 7:35 PM MDT for Chase County, Hayes County, Perkins County, Nebraska. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2021, 7:35 PM MDT (01:35 UTC)
- Expired
- Aug 21, 2021, 5:00 PM MDT
- In force
- 21 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chase County, NE, Hayes County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 142 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2610 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132
WGUS43 KLBF 210135
FLWLBF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service North Platte NE
735 PM MDT Fri Aug 20 2021
NEC029-085-135-212300-
/O.NEW.KLBF.FA.W.0007.210821T0135Z-210821T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chase NE-Hayes NE-Perkins NE-
735 PM MDT Fri Aug 20 2021 /835 PM CDT Fri Aug 20 2021/
The National Weather Service in North Platte has issued a
* Flood Warning for...
Chase County in southwestern Nebraska...
Northwestern Hayes County in southwestern Nebraska...
Southwestern Perkins County in southwestern Nebraska...
* Until 500 PM MDT Saturday /600 PM CDT Saturday/.
* At 735 PM MDT /835 PM CDT/, emergency management reported flooding
in the warned area due to heavy rainfall from Thursday evening.
* Some locations that may experience flooding include...
Imperial, Venango, Lamar, Champion, Enders Reservoir State
Recreation Area, Enders, Crete, Chase, Wanamaker State Wildfire
Management Area, Church Grove Campground, Center Dam Campground,
Area A Campground and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away from flood waters. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4081 10205 4080 10189 4066 10168 4066 10143
4069 10135 4069 10116 4065 10110 4053 10114
4040 10146 4037 10205
$$
Snively/Taylor1 follow-up statement
415
WGUS83 KLBF 212255
FLSLBF
Flood Statement
National Weather Service North Platte NE
455 PM MDT Sat Aug 21 2021
NEC029-085-135-212305-
/O.EXP.KLBF.FA.W.0007.000000T0000Z-210821T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chase NE-Hayes NE-Perkins NE-
455 PM MDT Sat Aug 21 2021 /555 PM CDT Sat Aug 21 2021/
...FLOOD WARNING WILL EXPIRE AT 5 PM MDT/6 PM CDT/ THIS AFTERNOON
FOR CHASE, NORTHWESTERN HAYES AND SOUTHWESTERN PERKINS COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4081 10205 4080 10189 4066 10168 4066 10143
4069 10135 4069 10116 4065 10110 4053 10114
4040 10146 4037 10205
$$
TaylorWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this areal flood warning went out at Aug 20, 7:07 PM MDT, 28 minutes earlier.
Area forecast discussion, Aug 20, 7:07 PM MDT, 28 minutes before
Area Forecast Discussion National Weather Service North Platte NE 807 PM CDT Fri Aug 20 2021 .SHORT TERM...(This evening through Saturday night) Issued at 215 PM CDT Fri Aug 20 2021 In the short term, the system that resulted in heavy rainfall across western Nebraska last night will continue to move ENE out of the area. In its wake, high pressure will build in and leave the short term calm and dry. As such, behind the front tonight, winds will be northwesterly. They will be a bit stronger at first (10-20kts), but eventually weaken to be around 5 kts or so by morning. This flow ushers in cooler, drier air. As a result, will see a significant drop in dwpts to the upper 40s/50s. This will leave the region feeling much drier than the last couple days. The cooler air will also be noticeable as overnight lows drop into the upper 40s in the Panhandle, to lower 50s in central Nebraska tonight. Additionally, it will be evident during the day tomorrow as low level CAA results in widespread highs in the 70s. Lastly, subsequent subsidence from high pressure will leave skies clear for the duration of the short term. .LONG TERM...(Sunday through Friday) Issued at 215 PM CDT Fri Aug 20 2021 Low amplitude, upper level ridging is expected to dominate in the long term. A couple of boundaries and shortwaves coming through Nebraska will allow for some low chance pops, otherwise a pretty quiet long term. Sunday, a warm and then cold front will work their way through the Sandhills replacing the high pressure regime from the short term. The cold front, assisted by jet dynamics, is expected to kick off some showers and thunderstorms over Nebraska. During the day Sunday, moisture from the Gulf will work its way back into western Nebraska, as signified by dwpts returning to the 60s, and PWATs returning to above normal (1-1.5"). Currently confidence is low on exact location of precip as models like the GFS place it to our east, but others like the NAM place it over the Sandhills. After collaboration with the neighbors, decided to keep inherited long term PoPs in place, but will need to keep an eye on subsequent runs to determine if PoP location needs adjusting. As for severe potential, it will depend on where things ultimately fall in real time. Regardless, models advertise upwards of 2000+ SBCAPE, and 1500+ of MUCAPE. Instability is further apparent as lapse rates steepen to 8C/km by the afternoon. Could see some hail and strong winds develop, but will have to see subsequent runs to deduce full severe threat. After Sunday, the next chance for showers and thunderstorms comes Wednesday as a shortwave kicks through. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 758 PM CDT Fri Aug 20 2021 VFR conditions will prevail the next 24 hrs across western and north central Nebraska. Gusty winds from the west this evening will decrease overnight and become light from the southeast by Saturday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Sinclair LONG TERM...Sinclair AVIATION...Taylor
Hazardous weather outlook, Aug 20, 3:06 PM MDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 406 PM CDT Fri Aug 20 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-212115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 406 PM CDT Fri Aug 20 2021 /306 PM MDT Fri Aug 20 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Flooding will continue across portions of Perkins, Chase, and Hayes Counties. Heavy rainfall from 2 to 4 inches with local amounts over 6 inches has fallen from recent thunderstorms. Some area roads may be covered with water or washed out. Flooding is also occurring along some area creeks, including the Frenchman Creek south of Lamar and portions of the Stinking Water Creek. A flood advisory is also in effect for the North Platte River near North Platte this weekend. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Flooding may continue this weekend across portions of Chase and Hayes County for creeks including the Frenchman Creek and Stinking Water Creek. Scattered storms are possible Sunday across north central into central Nebraska, some storms may become severe. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && More information can be found on our website at www.weather.gov/northplatte Roberg
Nearby
Areal Flood Warnings in Nebraska, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.